MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM SCREW EXTENSION, CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM SCREW EXTENSION, CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286725200
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the rivet came loose and fell from the device when the tower was in-situ.The final tightener was then removed.No patient consequence reported.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown), unknown final tightener (part# unknown, lot# unknown, quantity unknown).This report is for one (1) viper 2 system screw extension, closed.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) were reviewed, and the complaint condition could not be confirmed as a functional test could not be performed to verify the complaint condition.Dimensional inspection and functional test were not able to be performed due to the device not being returned.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: a review of the receiving inspection (ri) for viper2 screw extension, closed was conducted identifying that lot number 1208mi was released in three (3) batches: batch 1: lot was released on jan 30, 2009 with no discrepancies.Batch 2: lot was released on jan 29, 2009 with no discrepancies.Batch 3: lot was released on jan 28, 2009 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER 2 SYSTEM SCREW EXTENSION, CLOSED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10374402
Report Number1526439-2020-01440
Device Sequence Number16917164
Product Code LXH
UDI-Device Identifier10705034214313
UDI-Public(01)10705034214313
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725200
Device Catalogue Number286725200
Device Lot Number1208MI
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer09/01/2020
09/02/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/01/2020
09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN FINAL TIGHTENER; UNKNOWN SCREWS; UNKNOWN FINAL TIGHTENER; UNKNOWN SCREWS